MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth, age unk.Patient gender unk.Patient weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was not returned to the manufacturer, thus an investigation could not be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat an in-stent restenosis (isr) on a slightly calcified plaque lesion in the patient's mid popliteal artery.The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use, the device's distal marker band separated inside the body.The physician used a balloon to successfully retrieve the marker band and remove it.The physician chose to abort the procedure with no reported patient harm.This report captures the turbo elite device in use when its marker band detached within the patient, requiring intervention.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 04 jan 2022.G3): the device was evaluated and the investigation completed on 19 jan 2022.H3): device evaluation: the device was returned and evaluated by a cross functional team.Broken fibers were seen through the device''s outer jacket 0.5 inch and 2.5 inches from the distal tip.No breaches to the outer jacket were seen in these areas.The distal marker band was returned, detached from the distal end of the turbo elite.The distal tip of the device had a slight epoxy void.Looking at the marker band, scratches were seen on the distal end of the marker band.The locking feature was present all the way around the marker band''s inner diameter (within specifications).The marker band was found to be oval in shape, but cause could not be determined.The epoxy is applied during production of the device; therefore, this failure has been determined to be production process related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13022539
Report Number1721279-2021-00250
Device Sequence Number17371406
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)230730(10)FBC21G27A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC21G27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 7F INTRODUCER SHEATH; V-18 0.018 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown